Alert archive / Iowa / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 13, NWS Quad Cities, IA

April 5, 2010Johnson County, Linn County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 5, 2010, 5:19 PM CDT for Johnson County, Linn County, Iowa. It was in force for 41 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2010, 5:19 PM CDT (22:19 UTC)
Expired
Apr 5, 2010, 6:00 PM CDT
In force
41 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
58.0 mph

Counties Johnson County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 92 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 5:41 PM CDTHAIL 11 W Tiffin, IA
Apr 5, 5:42 PM CDTHAIL 1North Liberty, IANICKEL TO QUARTER SIZE HAIL
Apr 5, 5:45 PM CDTHAIL 0.75North Liberty, IASPOTTER REPORTED PEA TO DIME SIZE HAIL AT EXIT 4 ON INTERSTATE 380.
Apr 5, 5:48 PM CDTHAIL 0.25North Liberty, IAALSO REPORTED HEAVY RAIN.
Apr 5, 5:50 PM CDTHAIL 0.88N North Liberty, IAPEA TO NICKEL SIZE HAIL.
Apr 5, 5:57 PM CDTHAIL 1E Solon, IASPOTTER ALSO REPORTED HEAVY RAIN AT THIS TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 1:29 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2159 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

163 
WUUS53 KDVN 052219
SVRDVN
IAC103-113-052300-
/O.NEW.KDVN.SV.W.0013.100405T2219Z-100405T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
519 PM CDT MON APR 5 2010

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
  SOUTHERN LINN COUNTY IN EAST CENTRAL IOWA...

* UNTIL 600 PM CDT.

* AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED APPROXIMATELY 7 MILES WEST OF OXFORD...OR 10  
  MILES SOUTHEAST OF MARENGO...AND MOVING QUICKLY NORTHEAST AT 50 
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TIFFIN AROUND 525 PM CDT...
  NORTH LIBERTY...SHUEYVILLE...SWISHER AND 6 MILES NORTH OF OAKDALE
  AROUND 530 PM CDT...
  SOLON...ELY AND 9 MILES SOUTH OF BERTRAM AROUND 535 PM CDT...
  LISBON AND MOUNT VERNON AROUND 540 PM CDT...

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 229 AND 251.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

THIS STORM HAS ALREADY PRODUCED LARGE HAIL IN IOWA COUNTY...AND IT 
REMAINS A THREAT.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND PONDING OF WATER ON 
ROADS.

&&

LAT...LON 4195 9183 4202 9137 4167 9137 4158 9183
TIME...MOT...LOC 2217Z 248DEG 61KT 4171 9188
WIND...HAIL <58MPH 1.00IN

$$

12
2 follow-up statements
433 
WWUS53 KDVN 052246
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
546 PM CDT MON APR 5 2010

IAC103-113-052300-
/O.CON.KDVN.SV.W.0013.000000T0000Z-100405T2300Z/
LINN IA-JOHNSON IA-
546 PM CDT MON APR 5 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHERN JOHNSON AND SOUTHERN LINN COUNTIES...

AT 541 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
LOCATED APPROXIMATELY NEAR NORTH LIBERTY...OR 8 MILES NORTHWEST OF 
UNIVERSITY OF IOWA...MOVING QUICKLY EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SOLON...MORSE...NEWPORT AND ELMIRA AROUND 550 PM CDT...
  SUTIFF...LISBON AND MOUNT VERNON AROUND 555 PM CDT...

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 230 AND 253.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

THIS STORM HAS ALREADY PRODUCED LARGE HAIL NEAR TIFFIN...AND IT REMAINS A 
THREAT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEASTERN IOWA AND NORTHEAST MISSOURI.

&&

LAT...LON 4195 9183 4202 9137 4167 9137 4158 9183
TIME...MOT...LOC 2245Z 248DEG 61KT 4178 9156
WIND...HAIL <58MPH 1.00IN

$$

12
990 
WWUS53 KDVN 052307
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
607 PM CDT MON APR 5 2010

IAC103-113-052317-
/O.EXP.KDVN.SV.W.0013.000000T0000Z-100405T2300Z/
LINN IA-JOHNSON IA-
607 PM CDT MON APR 5 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JOHNSON AND SOUTHERN
LINN COUNTIES HAS EXPIRED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED
TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEASTERN IOWA AND NORTHEAST MISSOURI.

LAT...LON 4195 9183 4202 9137 4167 9137 4158 9183
TIME...MOT...LOC 2246Z 248DEG 61KT 4179 9153

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:06 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Apr 5, 3:06 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
306 PM CDT MON APR 5 2010

.SYNOPSIS...
WARM FRONT ALONG I-70 IN MISSOURI WITH DECENT PRESSURE FALLS OVER
MUCH OF THE MIDWEST WITH THE BULLSEYE OF 3HR FALLS OF 4 MB NEAR
OMAHA. SURFACE DEWPOINTS IN THE 60S SOUTH OF THE FRONT AND 40S IN
THE DVN CWA. DEEP UPPER TROUGH DIGGING INTO THE ROCKIES WITH
SOUTHWEST FLOW ALOFT ACROSS THE CENTRAL UNITED STATES. ..HAASE..

&&

.SHORT TERM...TONIGHT AND TUESDAY...
WITH TROUGH DIGGING IN THE ROCKIES AND SURFACE LOW MOVING INTO THE
HIGH PLAINS TONIGHT THE WARM FRONT IN MO SHOULD PUSH NORTHWARD.
ELEVATED HAILERS ONGOING THIS AFTERNOON AND EVENING WITH LOW LEVEL
JET/WARM ADVECTION FEEDING INTO THE AREA. WILL NEED TO BE ALERT FOR
TORNADO AND VERY LARGE HAIL POTENTIAL WITH SUPERCELLS THIS EVENING
ESPECIALLY IN OUR SOUTHERN CWA ALONG WARM FRONT. WIND SHEAR IS
EXTREME WITH HELICITY VALUES ABOUT 700. LATER TONIGHT THE LOW LEVEL
JET STRENGHTHENS TO 60 KNOTS AS WARM FRONT LIFTS NORTHWARD ACROSS
THE CWA. NUMEROUS THUNDERSTORMS SHOULD OCCUR TONIGHT ALONG AND NORTH
OF THE FRONT WITH LARGE HAIL AND HEAVY RAINS A THREAT MUCH OF THE
NIGHT.

TUESDAY...MODELS SEEM TO AGREE IN STALLING THE BOUNDARY UP ACROSS
OUR NORTHERN CWA WITH CONTINUED NUMEROUS THUNDERSTORMS MAINLY ALONG
AND NORTH OF THE FRONT...AS STRONG LOW LEVEL JET CONTINUES FEEDING
INTO AREA. SEVERE STORMS AND HEAVY RAIN THREAT EXPECTED NEAR AND
NORTH OF THE FRONT. SOUTH OF THE FRONT SOUNDINGS INDICATE A WARM AND
CAPPED ATMOSPHERE SO ONLY CHANCE POPS IN OUR SOUTHERN CWA.

..HAASE..

.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...
FORECAST FOCUS ON SEVERE WEATHER AND HEAVY RAIN TUESDAY NIGHT INTO
EARLY WEDNEDAY MORNING.

TUESDAY NIGHT...DEEPENING TROUGH OUT WEST APPROACHES AND SO DOES THE
SURFACE LOW. WITH CONTINUED STRONG LOW LEVEL JET POINTED AT OUR CWA
THUNDERSTORMS SHOULD KEEP FIRING NORTH OF THE WARM FRONT WHICH
SHOULD BE ACROSS OUR NORTHERN CWA. THE ECM/GFS WANTS TO KEEP THE
BULK OF THE DVN CWA IN THE CAPPED WARM SECTOR MOST OF TUESDAY...
WITH MINIMAL CONVECTION. IF THERE IS ENOUGH SUNSHINE TEMPS MAY JUMP
INTO THE 80S BUT FOR NOW WILL KEEP MAX READINGS WELL INTO THE 70S.
AS LARGE SCALE ASCENT MOVES IN FROM THE WEST AS DEEP TROUGH
APPROACHES...ALONG WITH THE SURFACE LOW AND STRENGTHENING COLD
FRONT...INTENSE CONVECTION SHOULD DEVELOP BY TUESDAY EVENING AS THE
CAP WEAKENS CONSIDERABLY. FORECAST SOUNDINGS INDICATE STRONG WIND
FIELDS BUT UNIDIRECTIONAL. THIS SUGGESTS DAMAGING WINDS AND LARGE
HAIL THE MAIN THREAT. HOWEVER...TORNADO THREAT WILL EXIST NEAR THE
TRIPLE POINT AS THE SURFACE LOW TRACKS FROM CENTRAL IOWA INTO
NORTHERN ILLINOIS...PER GFS SOLUTION. WILL CONTINUE WITH THE FLASH
FLOOD WATCH ON TUESDAY FOR POTENTIAL FOR HEAVY RAINS...TRAINING OF
STORMS AND FLASH FLOODING. THE WATCH MAY NEED TO BE EXTENDED INTO
TUESDAY NIGHT.

WEDNESDAY THROUGH SUNDAY...COLD FRONT WITH ANY SHOWERS OR STORMS
ENDING WEDNESDAY MORNING. HOWEVER SECONDARY FRONT COMING IN BY
WEDNESDAY NIGHT MAY TRIGGER A FEW MORE SHOWERS. THEN DRY THEREAFTER
THROUGH SUNDAY. HAVE KEPT MAX TEMPS MAINLY IN THE 60S TO AROUND 70
THIS WEEKEND BUT THESE MAY NEED TO BE RAISED EVEN FURTHER.

EARLY NEXT WEEK...THE GFS INDICATES ANOTHER DEEP TROUGH COMING OUT
OF THE ROCKIES AND INTO THE PLAINS. TIMING ISSUES AND MODEL
DISCREPANCIES ABOUND THIS FAR OUT SO FOR NOW HAVE ONLY SLIGHT CHANCE
POPS FOR MONDAY AND MONDAY NIGHT.

..HAASE..

&&

.AVIATION...
WRM FRONT TO SLOWLY MOVE NORTH TONIGHT PROVIDING A FOCUS FOR
CONVECTION. ELEVATED CONVECTION AHEAD OF THE WRM FRONT TO BE
SCATTERED IN NATURE WITH A POSSIBLE HAIL THREAT. MOISTURE
CONVERGENCE WITH LLJ TONIGHT TO ALLOW WIDESPREAD RA TO DEVELOP WITH
NUMEROUS TSRA. VSBYS TO EVENTUALLY DROP DOWN TO 3-5SM WITH CIGS
2-3KFT. VSBYS AOB 2SM AND CIGS AOB 2KFT ARE LIKELY WITH ANY TSRA. IF
MODELS ARE CORRECT WITH WFP...PRECIP AND TSRA THREAT TO END PRIOR TO
12Z/06 FOR KBRL/KMLI/KCID.   ..08..

&&

.HYDROLOGY...
WITH PORTIONS OF THE MS RIVER SOUTH OF NEW BOSTON CURRENTLY IN MINOR
FLOOD AND OTHER TRIB RIVERS NEAR ACTION STAGE ANY HEAVY RAIN WOULD
AGGRAVATE OR RENEW WIDESPREAD RIVER FLOODING. A GENERAL RAINFALL OF
2 TO 4 INCHES TONIGHT THROUGH TUESDAY NIGHT APPEAR REASONABLE GIVEN
THAT PRECIPITABLE WATERS ARE FORECAST BY THE NAM/GFS TO ABOUT 1.50
INCHES. IF THUNDERSTORMS TRAIN OVER THE SAME AREA FOR SEVERAL HOURS
THEN QPF AMOUNTS MAY BE EVEN HIGHER. FLASH FLOOD GUIDANCE FOR 1 AND
3 HOURS CURRENTLY IS ONLY 1 TO 2 INCHES SO THIS WILL NEED TO BE
MONITORED. THERE IS THE POTENTIAL FOR SERIOUS FLASH FLOODING AND
RAPID RISES IN RIVERS SO THIS SHOULD BE MONITORED CLOSELY. A FLASH
FLOOD WATCH IS IN EFFECT TONIGHT AND TUESDAY BUT WILL LIKELY NEED TO
BE EXTENDED INTO TUESDAY NIGHT. AT THIS POINT THE HEAVIEST RAINS
SHOULD OCCUR ACROSS OUR NORTHERN CWA AND THE HEADWATERS OF THE TRIBS
BUT EXACTLY WHERE THE FRONT STALLS OUT NEEDS TO BE MONITORED.
..HAASE..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
     EVENING FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-
     IOWA-JACKSON-JOHNSON-JONES-LINN-MUSCATINE-SCOTT.

IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
     EVENING FOR CARROLL-JO DAVIESS-ROCK ISLAND-STEPHENSON-
     WHITESIDE.

MO...NONE.

&&

HAASE/12
Hazardous weather outlook, Apr 5, 5:06 AM CDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
506 AM CDT MON APR 5 2010

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-061015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
506 AM CDT MON APR 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT WILL MOVE INTO THE AREA LATE TODAY AND TONIGHT AND
PROVIDE THE FOCUS FOR THUNDERSTORMS... SOME OF WHICH MAY BE
SEVERE. THE MAIN THREAT WILL BE LARGE HAIL AROUND 1 INCH IN
DIAMETER BETWEEN 3 PM AND MIDNIGHT. THERE IS A CHANCE LATE
THIS AFTERNOON AND EARLY THIS EVENING THAT A FEW SUPERCELLS COULD
DEVELOP ALONG THE WARM FRONT BRINGING A THREAT FOR VERY LARGE
HAIL... DAMAGING WINDS AND TORNADOES ALONG AND MOSTLY SOUTH OF
A LINE FROM MOUNT PLEASANT IOWA... TO ROSEVILLE ILLINOIS. THE
STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA IN
A SLIGHT RISK FOR LATER TODAY AND TONIGHT. OVERNIGHT... THE
THREAT WILL TRANSITION TO HEAVY RAIN... AS A STRONG LOW LEVEL
JET TRANSPORTS VERY MOIST AIR NORTH OF THE ADVANCING WARM FRONT.
CONDITIONS APPEAR FAVORABLE FOR SOME AREAS TO SEE REPEATED
THUNDERSTORM ACTIVITY... WHICH MAY LEAD TO LOCALIZED HEAVY
RAINFALL AMOUNTS IN EXCESS OF 2 INCHES AND POTENTIALLY FLASH
FLOODING. AREAS ALONG AND ESPECIALLY NORTH OF INTERSTATE 80 ARE
MOST AT RISK FOR SEEING HEAVY RAINFALL TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY...MAINLY ALONG AND
NORTH THE HIGHWAY 20 CORRIDOR NEAR A STALLED FRONTAL BOUNDARY.
THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING
WIND. AN ISOLATED SUPERCELL CAPABLE OF PRODUCING TORNADOES IS
POSSIBLE.

TUESDAY NIGHT...MORE WIDESPREAD THUNDERSTORMS ARE LIKELY AS A COLD
FRONT SLOWLY ADVANCES EAST ACROSS THE AREA. SOME OF THESE STORMS MAY
BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. THE STORM PREDICTION
CENTER HAS PLACED THE ENTIRE AREA IN A SLIGHT RISK FOR TUESDAY AND
TUESDAY NIGHT.

WEDNESDAY...THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE AREA AND
THERE IS A LOW POTENTIAL FOR SEVERE THUNDERSTORMS IN ILLINOIS SOUTH
OF INTERSTATE 80. IT IS TOO EARLY TO DETERMINE MORE SPECIFIC TIMING
AND SEVERE WEATHER THREATS.

THUNDERSTORMS LATE TUESDAY INTO EARLY WEDNESDAY MAY BE SLOW MOVING
AND RESULT IN LOCALLY HEAVY RAINFALL AMOUNTS AND LOCALIZED FLASH
FLOODING. IN ADDITION...SEVERAL DAYS OF RAINFALL THIS WEEK MAY LEAD
TO RISES AND POSSIBLE FLOODING ON AREA RIVERS LATER THIS WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE OVER THE NEXT COUPLE OF DAYS.

MCCLURE/SHEETS

In the hours before

Local storm report, Apr 5, 2:33 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
233 PM CDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     HAIL             W NORWAY                41.90N 91.93W
04/05/2010  M0.25 INCH       BENTON             IA   TRAINED SPOTTER

            30 SECONDS OF HAIL.

&&

WE
Local storm report, Apr 5, 2:34 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
234 PM CDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             W NORWAY                41.90N 91.93W
04/05/2010  M0.25 INCH       BENTON             IA   TRAINED SPOTTER

            30 SECONDS OF HAIL. CORRECTED TIME.

&&

WE
Local storm report, Apr 5, 2:53 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
253 PM CDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             HAZLETON                42.62N 91.91W
04/05/2010  M0.50 INCH       BUCHANAN           IA   LAW ENFORCEMENT

            DIME SIZE AND SMALLER HAIL.

&&

WE
Special weather statement, Apr 5, 4:20 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
420 PM CDT MON APR 5 2010

IAZ051-052-063-064-076-077-052230-
BENTON-IOWA-JOHNSON-KEOKUK-LINN-WASHINGTON-
420 PM CDT MON APR 5 2010

...STORM PRODUCING LARGE HAIL APPROACHING THE AREA...

AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE HAIL PRODUCING THUNDERSTORM 29 MILES WEST OF KESWICK...OR 31
MILES WEST OF SIGOURNEY...MOVING NORTHEAST AT 45 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTH OF KESWICK AROUND 450 PM CDT...
  MILLERSBURG AROUND 455 PM CDT...
  6 MILES NORTH OF NORTH ENGLISH AROUND 500 PM CDT...
  PARNELL AROUND 505 PM CDT...
  WILLIAMSBURG AND 7 MILES SOUTH OF CONROY AROUND 510 PM CDT...
  OXFORD AND 9 MILES SOUTH OF AMANA AROUND 525 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING HAIL UP TO THE SIZE OF GOLF BALLS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEASTERN IOWA AND NORTHEAST MISSOURI. STAY TUNED FOR
EVENTUAL WARNINGS FOR THIS STORM.

LAT...LON 4151 9242 4151 9231 4176 9231 4199 9183
      4157 9164 4139 9242
TIME...MOT...LOC 2115Z 249DEG 40KT 4142 9275

12
Local storm report, Apr 5, 5:10 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
510 PM CDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             4 W WILLIAMSBURG        41.67N 92.09W
04/05/2010  M1.00 INCH       IOWA               IA   TRAINED SPOTTER

            SPOTTER REPORTED NICKEL TO QUARTER SIZE HAIL AT THIS TIME

&&

MIKEZ
Local storm report, Apr 5, 5:15 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
515 PM CDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             1 SSW WILLIAMSBURG      41.66N 92.01W
04/05/2010  M0.88 INCH       IOWA               IA   TRAINED SPOTTER

            SPOTTER ALSO REPORTED 1/4 INCH OF RAIN IN PAST 4 TO 5
            MINUTES.

&&

MIKEZ

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 7:25 PM CDTSpecial Weather StatementDVNHenry, Jefferson, Louisa, Muscatine, Washington50 min
Apr 4, 7:32 PM CDTSevere Thunderstorm WarningDVNJohnson, Louisa, Muscatine47 min
Apr 4, 7:52 PM CDTSevere Thunderstorm WarningDVNMuscatine, Scott44 min
Apr 5, 10:40 AM CDTRiver Flood WarningDVNDes Moines, Louisa7 days
Apr 5, 2:02 PM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 7 more18 hr
Apr 5, 4:20 PM CDTSpecial Weather StatementDVNIowa70 min
Apr 5, 4:29 PM CDTSevere Thunderstorm WarningDVNIowa, Keokuk61 min
Apr 5, 6:22 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Linn43 min
Apr 5, 6:51 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jackson, Jones, Linn44 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.